MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 95MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 95MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.038.195S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent implant removal and conversion to total hip due to the fenestrated screw protruded through the femoral head.It is unknown if there was a surgical delay.The procedure was successfully completed.The patient's status is unknown.Concomitant device reported: unknown screw (part#: unknown, lot#: unknown, quantity#: unknown); unknown end cap (part#: unknown, lot#: unknown, quantity#: 1); tfna nail (part#: 04.037.157s, lot#: unknown, quantity#: 1).This report is for one (1) tfna fenestrated screw 95mm - sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary investigation flow: device interaction/functional visual inspection: the tfna fenestrated screw 95 mm- sterile (p/n: 04.038.195, lot #: h771215) was returned and received at us cq.Upon visual inspection, no defects were observed with the returned device other than the scratches on the device that are consistent with explantation and have no impact on the functionality of the device.Functional test: the functional test cannot be performed as the allegation was the device protruded through the femoral head and the functional test complaint condition cannot be replicated with the returned devices.Can the complaint be replicated with the returned devices? unable to perform dimensional inspection: the dimensional inspection was performed on the returned device document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed complaint confirmed? no.Investigation conclusion the complaint condition is unconfirmed for the tfna fenestrated screw 95 mm- sterile (p/n: 04.038.195, lot #: h771215).There is no indication that a design or manufacturing issue has caused the migration and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part number: 04.038.195s.Lot number: h771215.Part manufacturing date: april 05, 2019.Manufacturing site: elmira.Part expiration date: october 03, 2028.Nonconformance noted: nr-0113002 (no impact on complaint condition).A review of the device history record revealed no complaint related anomalies.The device history record shows lot h771215 of tfna fenestrated screws was processed through the normal manufacturing and inspection operations with no rework noted.Nr-0113002 was opened for lot h771215.The 4.0 aql sample size was recorded incorrectly on inspection sheet ns065692 rev l.This nonconformance has no impact on this complaint condition, as it is a documentation error, and no features on this inspection sheet are inspected at a 4.0 aql sampling rate.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot h725939 met all specifications with no issues documented that would contribute to this complaint condition.Device history review a review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED SCREW 95MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9659656
Report Number2939274-2020-00605
Device Sequence Number14308218
Product Code HSB
UDI-Device Identifier10886982098757
UDI-Public(01)10886982098757
Combination Product (Y/N)N
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.195S
Device Catalogue Number04.038.195S
Device Lot NumberH771215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date03/02/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11MM/130 DEG TI CANN TFNA 360MM/LEFT - STERILE; UNK - END CAPS: TFNA; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;